MAUDE Adverse Event Report: SYNTHES GMBH RFNA/ 10MM/ 240MM/ STANDARD BEND/ STER; SCREW, FIXATION, BONE

SYNTHES GMBH RFNA/ 10MM/ 240MM/ STANDARD BEND/ STER; SCREW, FIXATION, BONE
Catalog Number 04.233.024S
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d2b: additional product code: hsb d9: complainant part is not expected to be returned for manufacturer review/investigation.E3: reporter is a j&j sales representative.H3, h4, h6: without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6)2023, surgeon inserted an rfna 10 x 240 rfna.After insertion of the nail, cannulated screws were inserted.Screws were spinning when inserted with screwdriver and measurement was long.When inserting lm screw in rfna, it missed through just due to wire deflecting.Surgeon took out wire and still missed.So surgeon used a longer rfna nail and it seemed to go through.10 x 240 rfna was not billed to patient and can be sent back.Surgeon wanted screwdrivers, depth gauge and drill guide replaced.There was 3 minutes surgical delay.It is unknown if the procedure was completed successfully.There was no patient consequences.This report is for one (1) rfna/ 10mm/ 240mm/ standard bend/ ster this is report 1 of 3 for complaint.

Brand Name
RFNA/ 10MM/ 240MM/ STANDARD BEND/ STER
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key17576953
Report Number8030965-2023-10493
Device Sequence Number12862061
Product Code HWC
UDI-Device Identifier10886982289094
UDI-Public(01)10886982289094
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K201346
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number04.233.024S
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/06/2023
Initial Report FDA Received Date08/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5.0MM/2.8MM DOUBLE DRILL GUIDE; CANN SCRWDRVR HNDL RATCHET LG QC; CANN SCRWDRVR HNDL RATCHET LG QC; DIRECT MEASURING DEVICE FOR 220MM WIRE; T30 CANN STRDRV SCRWDRVR SFT SLF-RETAIN; UNK - DEPTH GAUGES; UNK - SCREWS: CANNULATED
Patient SexUnknown